Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Sep 7, 2021, 8:21 PM CDT for Custer County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 8:21 PM CDT (01:21 UTC)
- Expired
- Sep 7, 2021, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Hail
- 0.50 in
- Wind
- 50
County Custer County, OK
The radar
The Altus AFB radar (KFDR), 137 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2037 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
The text
As transmitted.
560
WWUS84 KOUN 080121
SPSOUN
Special Weather Statement
National Weather Service Norman OK
821 PM CDT Tue Sep 7 2021
OKZ014-016-021-080145-
Roger Mills OK-Beckham OK-Custer OK-
821 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southeastern Roger
Mills, southwestern Custer and northeastern Beckham Counties through
845 PM CDT...
At 821 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hammon, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hammon and Foss Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3573 9936 3548 9917 3546 9927 3547 9936
3545 9937 3542 9955 3565 9956
TIME...MOT...LOC 0121Z 333DEG 21KT 3563 9942
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Sep 7, 5:54 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 7, 5:54 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Norman OK 554 PM CDT Tue Sep 7 2021 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 206 PM CDT Tue Sep 7 2021 Evolving MCV evident over northwest Texas with exiting area of convection. This should have little or no impact on western north Texas going into the short term period. Cold front will be entering northwest portions of Oklahoma shortly, with steady but relatively slow progress southward through tonight. Deeper pre-frontal mixing as afternoon progresses will help erode most of the cap that is in place across western/central/northern Oklahoma, and with sufficient moisture return and convergence near mentioned front, we should see scattered storm development late this afternoon and early this evening from west-central Oklahoma east northeast into portions of north-central and central Oklahoma. With the deeply mixed environment yielding DCAPE values in excess of 1500 J/kg, damaging wind gusts will be the primary severe weather concern with the strongest storms through at least early evening. After sunset, ML CIN should quickly increase which will allow any remaining storms to become more elevated in nature and is expected to yield a decrease in coverage and intensity. However, with increasing mid-upper level flow and weak upper trough moving into northeast Oklahoma overnight, we could see some elevated storm activity continuing into southeast portions of Oklahoma tomorrow morning. If these storms can be maintained, they should stay sub severe overnight. Slightly cooler temperatures still look like a good bet for tomorrow with dominant northeast to easterly low level flow. Most areas should see highs at least 5 to 10 degrees cooler than those seen today, with parts of north-central Oklahoma possibly see highs 15 degrees cooler than those see this afternoon (mid 80s as opposed to 100). Although less hot, Wednesdays highs will remain slightly above average for a majority of the forecast area. && .LONG TERM... (Wednesday night through next Monday) Issued at 206 PM CDT Tue Sep 7 2021 Dry forecast last half of the week into the weekend. Models show the center of the upper high shifting into the southern Rockies region by late this week. The high then becomes E-W oriented over the southern U.S. over the weekend. Hot, above average, temperatures are expected this week into the weekend, with triple digit highs possible across portions of the fa Friday and Saturday. The humidity is not expected to be as high as the last few weeks with lower dewpoints over the area. So heat index values of 105+ are less likely this go around. Some models show a shortwave moving across the central U.S. early/middle next week which may bring a chance for rain to parts of the fa but right now it looks like most areas will remain dry into at least early next week. && .AVIATION... (00Z TAFS) Issued at 550 PM CDT Tue Sep 7 2021 A cold front located in northwest Oklahoma will continue to slide south this evening. There will be a chance for a few thunderstorms along and near this boundary tonight. They may impact sites across northern and central sections of Oklahoma. Have maintained a mention at OKC/OUN/SWO with a VCTS at PNC and CSM. Have also gone ahead and put a TEMPO at CSM this evening. Winds will shift to the north and northeast behind the front with a few gusts this evening around 20kts, mainly at WWR. Mainly mid/high clouds otherwise tonight with clear skies most locations tomorrow. && .UPPER AIR... Issued at 206 PM CDT Tue Sep 7 2021 An Upper Air flight is planned for 0Z Wednesday (9/8) this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 67 88 64 92 / 30 0 0 0 Hobart OK 68 91 63 95 / 20 0 0 0 Wichita Falls TX 71 92 64 94 / 10 10 0 0 Gage OK 61 87 61 95 / 0 0 0 0 Ponca City OK 61 86 60 92 / 30 0 0 0 Durant OK 68 90 63 92 / 30 30 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....25 AVIATION...30
Hazardous weather outlook, Sep 7, 11:21 AM CDT, 9 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1121 AM CDT Tue Sep 7 2021 OKZ004>048-050>052-TXZ083>090-081630- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1121 AM CDT Tue Sep 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a marginal risk for severe thunderstorms late this afternoon and evening along a cold front which will move through northern Oklahoma. If severe storms do occur, damaging wind would be the primary hazard. Storms could continue into the overnight hours in parts of southern and southeastern Oklahoma, but should remain below severe criteria. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Fire Weather... Fire weather conditions will become elevated Saturday afternoon over western Oklahoma and adjacent parts of northern Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Sep 7, 7:15 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Norman OK
715 PM CDT Tue Sep 7 2021
OKZ009-014-080045-
Roger Mills OK-Ellis OK-
715 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southwestern Ellis
and northwestern Roger Mills Counties through 745 PM CDT...
At 715 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Durham, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3597 10000 3598 9984 3570 9978 3570 10000
TIME...MOT...LOC 0015Z 359DEG 13KT 3591 9995
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
30Local storm report, Sep 7, 7:31 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG 4 W FAIRVIEW 36.27N 98.55W
09/07/2021 MAJOR OK BROADCAST MEDIA
DAMAGE TO BARN AND POWER LINES DOWN.
&&
BTHORENLocal storm report, Sep 7, 7:40 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST LONGDALE 36.13N 98.55W
09/07/2021 E70 MPH BLAINE OK BROADCAST MEDIA
&&
BTHORENSpecial weather statement, Sep 7, 7:43 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Norman OK
743 PM CDT Tue Sep 7 2021
OKZ013-080115-
Noble OK-
743 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southwestern Noble
County through 815 PM CDT...
At 743 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Perry, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perry.
This includes Interstate 35 between mile markers 184 and 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3646 9735 3646 9721 3624 9714 3624 9741
TIME...MOT...LOC 0043Z 356DEG 13KT 3639 9728
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
30Local storm report, Sep 7, 8:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
812 PM CDT TUE SEP 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 4 NW OAKWOOD 35.97N 98.75W
09/07/2021 E1.00 INCH DEWEY OK BROADCAST MEDIA
&&
BTHORENSpecial weather statement, Sep 7, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
821 PM CDT Tue Sep 7 2021
OKZ014-016-021-080145-
Roger Mills OK-Beckham OK-Custer OK-
821 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southeastern Roger
Mills, southwestern Custer and northeastern Beckham Counties through
845 PM CDT...
At 821 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hammon, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hammon and Foss Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3573 9936 3548 9917 3546 9927 3547 9936
3545 9937 3542 9955 3565 9956
TIME...MOT...LOC 0121Z 333DEG 21KT 3563 9942
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:15 PM CDT | Special Weather Statement | OUN | Roger Mills | 30 min |
| Sep 7, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Kingfisher, Major | 39 min |
| Sep 7, 7:43 PM CDT | Special Weather Statement | OUN | Noble | 32 min |
| Sep 7, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Custer, Dewey, Kingfisher | 39 min |
| Sep 7, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 25 min |
| Sep 7, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 33 min |
| Sep 7, 8:46 PM CDT | Special Weather Statement | OUN | Custer | 29 min |
| Sep 7, 9:11 PM CDT | Special Weather Statement | OUN | Beckham | 34 min |
| Sep 7, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 41 min |
| Sep 7, 9:23 PM CDT | Special Weather Statement | OUN | Washita | 37 min |
| Sep 7, 9:40 PM CDT | Special Weather Statement | OUN | Kay | 35 min |
| Sep 8, 12:40 AM CDT | Special Weather Statement | OUN | Cotton | 35 min |
| Sep 8, 4:55 AM CDT | Special Weather Statement | OUN | Bryan | 35 min |
| Sep 8, 5:31 AM CDT | Special Weather Statement | OUN | Bryan | 29 min |
| Sep 8, 6:10 AM CDT | Special Weather Statement | OUN | Bryan | 35 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.